Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 11, 2025, 3:21 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Apr 13, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 3:21 PM MST (22:21 UTC)
- In effect from
- Apr 13, 2025, 11:00 AM MST
- Expired
- Apr 13, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4857 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WWUS85 KPSR 112221 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 321 PM MST Fri Apr 11 2025 AZZ133-121030- /O.UPG.KPSR.FW.A.0003.250413T1800Z-250414T0300Z/ /O.NEW.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ /O.CON.KPSR.FW.W.0002.250412T1800Z-250413T0300Z/ Southern Gila County/Tonto National Forest Foothills- 321 PM MST Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY AND SUNDAY DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect 11 AM to 8 PM MST Saturday and Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
6 follow-up statements
690 WWUS85 KPSR 120740 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 1240 AM MST Sat Apr 12 2025 AZZ133-130000- /O.CON.KPSR.FW.W.0002.250412T1800Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 1240 AM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect 11 AM to 8 PM MST Saturday and Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
020 WWUS85 KPSR 122212 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 312 PM MST Sat Apr 12 2025 AZZ133-131015- /O.CON.KPSR.FW.W.0002.000000T0000Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 312 PM MST Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING AND 11 AM TO 8 PM SUNDAY DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening and 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
816 WWUS85 KPSR 130236 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 736 PM MST Sat Apr 12 2025 AZZ133-131445- /O.EXP.KPSR.FW.W.0002.000000T0000Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 736 PM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening and 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
479 WWUS85 KPSR 130933 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 233 AM MST Sun Apr 13 2025 AZZ133-140200- /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 233 AM MST Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening and 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
027 WWUS85 KPSR 132037 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 137 PM MST Sun Apr 13 2025 AZZ133-140300- /O.CON.KPSR.FW.W.0003.000000T0000Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 137 PM MST Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
143 WWUS85 KPSR 140235 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 735 PM MST Sun Apr 13 2025 AZZ133-140345- /O.EXP.KPSR.FW.W.0003.000000T0000Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 735 PM MST Sun Apr 13 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE HIGHER TERRAIN AREAS OF SOUTH CENTRAL ARIZONA... Winds have relaxed early this evening and have fallen below criteria, therefore, the Red Flag Warning will be allowed to expire. $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:47 PM MST, 34 minutes earlier.
Area forecast discussion, Apr 11, 2:47 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
247 PM MST Fri Apr 11 2025
&&
.SYNOPSIS...
Well-above normal temperatures with highs in the triple digits will
persist through the start weekend as ridging aloft continues to stay
parked over the region. Cooler temperatures are expected late this
weekend through next week, but still remain above normal. Winds pick
up by this weekend initiating an increase in fire weather concerns,
primarily in the higher terrain areas east of Phoenix.
&&
.DISCUSSION...
Atmospheric analysis continues to show a distinct strong ridging
pattern over the Western CONUS. 500mb heights over the Desert SW are
to remain elevated today and Saturday with heights between 584-588dm
resulting in the region to be on course to again see temperatures
ranging from 99-104. That being said, records are expected to again
tie or be broken today and tomorrow (80-90% for Phoenix). These
triple digit temps are earlier than normal, with the first 100
degree day on average arriving May 2nd, although we did not set the
record earliest as that was set 26 March 1988.
Global models are in good agreement that a quick moving trough will
be passing through the Pacific NW and northern Rockies over the
weekend. Even though this system is well north of us it will help
the Desert SW region in a couple of ways. It will help push the
ridge parked over us to the east slightly and decrease the 500mb
heights. This will help facilitate cooler air to begin working its
way south through the Great Basin. Sunday is when our region will
feel the greatest decrease in temperatures, on average between 4-6
degrees lower than Saturday. Even with that drop, temperatures will
remain 8-10 degrees above normal, but at the very least moving away
from setting any new record highs starting Sunday. This weekend will
also start to see an increase in the winds, mainly in the higher
terrain areas east of Phoenix. Gusts over these areas will reach 25-
30 mph and in combination with the very dry conditions that have
persisted, elevated to locally critical fire weather conditions are
expected.
Going into early next week, there will be a weakening shortwave
trough that will be moving through the region but will likely be
inconsequential with high temperatures topping out in the low to mid
90s across the lower deserts. By later next week uncertainty creeps
into the models with the positioning of a cutoff low off the
southern coast of CA. This uncertainty in the overall timing and
strength is being reflected in the temperature outlook as the NBM
25th-75th interquartile range is a good 8-12 degrees. This low can
also reintroduce elevated winds back into the region, and with
continued dry conditions, fire Weather will likely be a concern,
requiring monitoring.
&&
.AVIATION...Updated at 1700Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT; and
Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation weather concerns under some passing high clouds can be
expected throughout the TAF period. The overall wind pattern will
continue to exhibit the typical diurnal tendencies with speeds
generally under 10 kts. There will likely be periods of very light
and variable winds to even calm conditions.
&&
.FIRE WEATHER...
Abnormally hot conditions with temperatures across many of the
lower desert locations reaching into the triple digits can be
expected over the next few days. A cooling trend is expected by
the end of the weekend through next week, however, temperatures
will still remain above normal. MinRHs through the next several
days for most of the area will remain in the single digits with
poor overnight recoveries (RH's 15-25%). Winds through Friday
will remain light and follow the typical diurnal trends, with some
occasional afternoon upslope breeziness. By the weekend, as a
weather system passes to the north, winds are expected to increase
across the region with widespread afternoon/early evening peak
gusts between 20-30 mph, with locally higher gusts in excess of 30
mph across the eastern districts. The combination of the gusty
winds and very dry conditions will result in elevated to locally
critical fire conditions. A couple of additional weather systems
will likely affect the region next week resulting in enhanced
breeziness and thus more elevated fire weather concerns.
&&
.CLIMATE...
Record high temperatures this week:
Date Phoenix Yuma El Centro
---- ------- ---- ---------
Apr 11 99 in 2023 101 in 1936 100 in 2018
Apr 12 99 in 1936 102 in 1962 103 in 1940
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Red Flag Warning from 11 AM to 8 PM MST Saturday for AZZ133.
Red Flag Warning from 11 AM to 8 PM MST Sunday for AZZ133.
CA...None.
&&
DISCUSSION...Ryan
AVIATION...Lojero
FIRE WEATHER...Lojero/Ryan
CLIMATE...KuhlmanThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:26 AM MST | Red Flag Warning | PSR | Gila, Maricopa, Pinal | 44 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.